Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

July 24, 2011Garvin County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 24, 2011, 6:21 PM CDT for Garvin County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Jul 24, 2011, 7:00 PM CDT
In force
39 min
Issued by
NWS Norman, OK

County Garvin County, OK

The radar

The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WWUS84 KOUN 242321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SUN JUL 24 2011

OKZ040-041-250000-
GARVIN OK-MURRAY OK-
621 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES.

AT 621 PM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR ELMORE CITY 
AND 5 MILES WEST OF ANTIOCH...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3485 9724 3465 9699 3453 9743 3472 9759

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:00 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT SUN JUL 24 2011

.DISCUSSION...
SEVERAL WEAK SURFACE BOUNDARIES OVER NORTHERN OK THIS AFTERNOON ARE
AIDING THE DEVELOPMENT OF A FEW MORE SHOWERS AND SMALL T-STORMS.
MEANWHILE... A WEAK SYNOPTIC FRONT EXTENDED FROM NE KS INTO WESTERN
KS. WHILE SOME OF THE AFTERNOON ACTIVITY WILL GO AWAY BY EARLY EVENING...
THERE IS SOME SUPPORT TO MAINTAIN A CHANCE OF SHOWERS AND
T-STORMS OVERNIGHT. BOTH THE GFS AND NAM ARE SUGGESTING THE
DEVELOPMENT OF AN MCS FEATURE OVER EASTERN KS TONIGHT... WITH THE
GFS GENERATING A SECOND MCS FARTHER TO THE WEST. AN MCV TYPE
STRUCTURE MOVING THROUGH THE WESTERN OK PANHANDLE HAS BEEN
GENERATING SOME LIFT AS EVIDENCED BY INCREASED CLOUD COVER ON
SATELLITE. THIS FEATURE MAY BE THE SOURCE OF THE SECOND CONVECTIVE
SYSTEM GENERATED BY THE GFS. ADDITIONAL SUPPORT FOR ACTIVITY MAY
ALSO COME FROM AN UPPER WAVE ROTATING AROUND THE EAST SIDE OF THE
UPPER RIDGE... CENTERED WEST OF THE AREA... WHICH INTERACTS WITH
THE SURFACE FRONT/OUTLFOW BOUNDARIES. WILL GO WITH CHANCE CATEGORY
POPS TONIGHT ACROSS PARTS OF NORTHERN OKLAHOMA... DECREASING TO
ISOLATED IN CENTRAL SECTIONS.

LEFT OVER BOUNDARIES OVER NORTHERN OKLAHOMA COULD STILL ACT AS A
FOCUS FOR A FEW SHOWERS AND STORMS IN THE AREA ON MONDAY.

IN THE LONGER TERM... THE CONTINUED PRESENCE OF THE UPPER RIDGE
OVER THE REGION WILL MAINTAIN WEAK FLOW ALOFT ALONG WITH GENERALLY
HOT AND DRY WEATHER THROUGH MUCH OF THE WEEK. MODELS STILL
INDICATING A WEAKNESS DEVELOPING IN THE RIDGE OVER SE OK AROUND
THURSDAY WHICH MIGHT ALLOW A STORM OR TWO TO DEVELOP BUT MOST OF
THE ACTIVITY WILL LIKELY BE EAST OF THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 103  78 102 /  10  10  10  10
HOBART OK         80 104  80 105 /  10  10  10  10
WICHITA FALLS TX  81 106  81 107 /  10  10  10  10
GAGE OK           76 102  75 103 /  20  10  10  10
PONCA CITY OK     79 101  78 104 /  30  20  10  10
DURANT OK         80 102  80 101 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR TXZ083>090.

&&

03/32
Hazardous weather outlook, Jul 24, 5:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN JUL 24 2011

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
545 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. DAMAGING
WINDS ARE POSSIBLE.

DISCUSSION...
THIS AFTERNOON THUNDERSTORMS WERE OBSERVED IN NORTHERN AND EASTERN
OKLAHOMA...WHERE MID LEVEL AIR WAS MOIST ENOUGH TO SUPPORT THEIR
DEVELOPMENT. EARLY IN THE DAY...WESTERLY SURFACE WINDS HAD BOOSTED
TEMPERATURES WELL ABOVE 100 DEGREES...AND MOST LOCATIONS WERE
SLIGHTLY WARMER AND DRIER THAN IN RECENT DAYS. THIS ENVIRONMENT IS
VERY FAVORABLE FOR DAMAGING MICROBURST WINDS BENEATH THUNDERSTORMS.
AN INDIVIDUAL WIND GUST OF 90 MPH WAS MEASURED IN NORTHWEST OKLAHOMA
AT 455 PM CDT. GENERALLY...WINDS OF 70 TO 80 MPH MAY BE MORE COMMON
BENEATH THE STRONGEST STORMS. MOST OF THE ACTIVITY WILL OCCUR NORTH
AND EAST OF A LINE FROM CHEYENNE TO OKLAHOMA CITY TO ATOKA. THE RISK
OF SEVERE STORMS WILL DECREASE AFTER SUNSET...ALTHOUGH A FEW SHOWERS
AND LOCALLY GUSTY WINDS MAY OCCUR IN NORTHERN OKLAHOMA OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
THE LIKELIHOOD OF HEAT ILLNESS GROWS WITH EACH WARM NIGHT AND HOT
DAY THAT PASSES. A HEAT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SURFACE BOUNDARIES AND A PLUME OF MID LEVEL MOISTURE WILL SUPPORT
SCATTERED THUNDERSTORMS AGAIN ON MONDAY...ESPECIALLY IN NORTHERN AND
EASTERN OKLAHOMA. GIVEN THE VERY HOT AIR BENEATH CLOUD BASE...THERE
WILL BE POTENTIAL FOR ISOLATED SEVERE WIND GUSTS. CONDITIONS WILL
BECOME SOMEWHAT LESS FAVORABLE FOR AFTERNOON THUNDERSTORMS BEGINNING
TUESDAY...WHEN UPPER LEVEL RIDGING BECOMES MORE FIRMLY ESTABLISHED.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Special weather statement, Jul 24, 5:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT SUN JUL 24 2011

OKZ006-007-242300-
GRANT OK-ALFALFA OK-
513 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF NASH...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...

LAT...LON 3681 9794 3662 9791 3661 9816 3675 9821
Special weather statement, Jul 24, 5:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN JUL 24 2011

OKZ032-242315-
HUGHES OK-
532 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

AT 532 PM CDT...A STRONG THUNDERSTORM WERE LOCATED NEAR HOLDENVILLE
AND JUST EAST OF LAMAR...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...

LAT...LON 3514 9599 3514 9600 3512 9600 3509 9605
      3507 9605 3505 9608 3494 9608 3505 9645
      3521 9637 3525 9597 3519 9597
Special weather statement, Jul 24, 5:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT SUN JUL 24 2011

OKZ012-018-242330-
GARFIELD OK-KINGFISHER OK-
548 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LACEY...MOVING
NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3627 9790 3604 9788 3602 9809 3620 9810
Special weather statement, Jul 24, 6:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT SUN JUL 24 2011

OKZ032-242345-
HUGHES OK-
602 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF HOLDENVILLE...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3503 9611 3481 9630 3500 9647 3514 9641
Special weather statement, Jul 24, 6:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN JUL 24 2011

OKZ005-010-011-015-250000-
DEWEY OK-WOODWARD OK-MAJOR OK-WOODS OK-
619 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...MAJOR...WOODS AND
WOODWARD COUNTIES.

AT 618 PM CDT...SCATTERED STRONG THUNDERSTORM WERE LOCATED FROM NEAR
CANMARGO TO 10 MILES NORTH OF ORION...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3644 9886 3644 9832 3583 9907 3589 9926
      3600 9937
Special weather statement, Jul 24, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SUN JUL 24 2011

OKZ040-041-250000-
GARVIN OK-MURRAY OK-
621 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES.

AT 621 PM CDT...STRONG THUNDERSTORM WERE LOCATED NEAR ELMORE CITY
AND 5 MILES WEST OF ANTIOCH...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3485 9724 3465 9699 3453 9743 3472 9759

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:16 PM CDTSpecial Weather StatementOUNAlfalfa44 min
Jul 23, 7:23 PM CDTSpecial Weather StatementOUNWoods37 min
Jul 24, 2:16 PM CDTSpecial Weather StatementOUNHarper29 min
Jul 24, 2:38 PM CDTSpecial Weather StatementOUNMajor22 min
Jul 24, 2:47 PM CDTSpecial Weather StatementOUNWoods28 min
Jul 24, 3:09 PM CDTSpecial Weather StatementOUNHarper36 min
Jul 24, 3:40 PM CDTSpecial Weather StatementOUNWoods35 min
Jul 24, 3:45 PM CDTSpecial Weather StatementOUNHarper30 min
Jul 24, 4:15 PM CDTSpecial Weather StatementOUNWoods45 min
Jul 24, 4:22 PM CDTSpecial Weather StatementOUNHarper38 min
Jul 24, 4:33 PM CDTSpecial Weather StatementOUNBlaine42 min
Jul 24, 4:51 PM CDTSpecial Weather StatementOUNWoods39 min
Jul 24, 5:01 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward59 min
Jul 24, 5:04 PM CDTSpecial Weather StatementOUNBlaine41 min
Jul 24, 5:12 PM CDTSevere Thunderstorm WarningOUNWoodward38 min
Jul 24, 5:13 PM CDTSpecial Weather StatementOUNAlfalfa47 min
Jul 24, 5:18 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
Jul 24, 5:24 PM CDTSevere Thunderstorm WarningOUNMajor, Woods51 min
Jul 24, 5:32 PM CDTSpecial Weather StatementOUNHughes43 min
Jul 24, 5:48 PM CDTSpecial Weather StatementOUNKingfisher42 min
Jul 24, 6:02 PM CDTSpecial Weather StatementOUNHughes43 min
Jul 24, 6:19 PM CDTSpecial Weather StatementOUNDewey, Major41 min
Jul 24, 6:23 PM CDTSpecial Weather StatementOUNKay37 min
Jul 24, 6:46 PM CDTSpecial Weather StatementOUNHughes29 min
Jul 24, 6:56 PM CDTSpecial Weather StatementOUNLincoln34 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.